Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 20, 2018, 3:12 PM CST for 22 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 21, 2018, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2018, 3:12 PM CST (21:12 UTC)
- In effect from
- Jan 21, 2018, 12:00 PM CST
- Expired
- Jan 21, 2018, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 30 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 58 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS84 KOUN 202112 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 312 PM CST Sat Jan 20 2018 ...Critical to Extreme Fire Weather conditions on Sunday across parts of western Oklahoma and all of western north Texas... .The combination of gusty winds, warm and dry weather and dry vegetation will cause Critical to Extreme Fire Weather conditions on Sunday. OKZ021-022-033>038-044-TXZ083>090-211100- /O.UPG.KOUN.FW.A.0001.180121T1700Z-180122T0300Z/ /O.NEW.KOUN.FW.W.0001.180121T1700Z-180122T0300Z/ Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 312 PM CST Sat Jan 20 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CST SUNDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR southwest Oklahoma and western north Texas... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CST Sunday. * WINDS... Southwest to west winds 20 to 30 mph with gusts around 40 mph possible. * RELATIVE HUMIDITY...13 to 20 percent. * TEMPERATURE...Highs 62 to 70 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ004>020-023>030-039>041-045-046-050-211100- /O.CON.KOUN.FW.A.0001.180121T1700Z-180122T0300Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Stephens-Garvin-Murray-Jefferson-Carter-Love- 312 PM CST Sat Jan 20 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR parts of western, central, and south central Oklahoma... * WINDS...Southwest to west 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURE...Highs 55 to 70 degrees F. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
267 WWUS84 KOUN 211022 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 422 AM CST Sun Jan 21 2018 ...Critical to Extreme Fire Weather conditions Today across western Oklahoma and all of western north Texas... .The combination of gusty winds, warm and dry weather and dry vegetation will cause Critical to Extreme Fire Weather conditions this afternoon. OKZ004>008-012-013-019-020-025-026-028>030-040-041-046-050-211130- /O.CAN.KOUN.FW.A.0001.180121T1700Z-180122T0300Z/ Harper-Woods-Alfalfa-Grant-Kay-Garfield-Noble-Logan-Payne- Oklahoma-Lincoln-McClain-Cleveland-Pottawatomie-Garvin-Murray- Carter-Love- 422 AM CST Sun Jan 21 2018 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Norman has cancelled the Fire Weather Watch. Even though the watch is cancelled and not replaced with a Red Flag Warning, near-critical fire weather conditions will be seen this afternoon. All outdoor activities that could result in fires should be avoided. $$ OKZ045-211830- /O.UPG.KOUN.FW.A.0001.180121T1700Z-180122T0300Z/ /O.NEW.KOUN.FW.A.0002.180122T1800Z-180123T0000Z/ /O.EXB.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ Jefferson- 422 AM CST Sun Jan 21 2018 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR southwest Oklahoma and western north Texas... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR western Oklahoma and all of western north Texas... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from noon today to 8 PM CST this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURE...Highs around 70. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ009>011-014>018-023-024-027-039-211830- /O.UPG.KOUN.FW.A.0001.180121T1700Z-180122T0300Z/ /O.EXB.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Caddo-Canadian-Grady-Stephens- 422 AM CST Sun Jan 21 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from noon today to 8 PM CST this evening. * TIMING...This afternoon. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURE...Highs lower 60s to near 70. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ021-033>038-044-TXZ083>090-211830- /O.NEW.KOUN.FW.A.0002.180122T1800Z-180123T0000Z/ /O.EXT.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ Beckham-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 422 AM CST Sun Jan 21 2018 ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURE...Highs 68 to 75. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ022-211830- /O.EXT.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ Washita- 422 AM CST Sun Jan 21 2018 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURE...Highs around 70. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
096 WWUS84 KOUN 211050 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 450 AM CST Sun Jan 21 2018 ...Critical to Extreme Fire Weather conditions Today across western Oklahoma and all of western north Texas... .The combination of gusty winds, warm and dry weather and dry vegetation will cause Critical to Extreme Fire Weather conditions this afternoon. OKZ021-033>038-044-045-TXZ083>090-211900- /O.CON.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ /O.CON.KOUN.FW.A.0002.180122T1800Z-180123T0000Z/ Beckham-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- 450 AM CST Sun Jan 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING for southwest Oklahoma and western north Texas... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON for southwest Oklahoma and western north Texas... Conditions expected for this afternoon... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Falling into the 10 to 15 percent range. * TEMPERATURE...Highs 65 to 75. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ009>011-014>018-022>024-027-039-211900- /O.CON.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Washita-Caddo-Canadian-Grady-Stephens- 450 AM CST Sun Jan 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING for parts of western into central Oklahoma... * TIMING...This afternoon. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling into 15 to 25 percent range. * TEMPERATURE...Highs lower 60s to near 70. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
848 WWUS84 KOUN 211340 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 740 AM CST Sun Jan 21 2018 ...Critical to Extreme Fire Weather conditions This Afternoon into Early Evening across western Oklahoma and all of western north Texas... .The combination of gusty winds, warm and dry weather, and dry vegetation will cause Critical to Extreme Fire Weather conditions this afternoon and evening. Critical Fire Weather conditions are likely again on Monday across western north Texas and southwestern Oklahoma due to dry and windy weather. OKZ021-033>038-044-045-TXZ083>090-212230- /O.CON.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ /O.CON.KOUN.FW.A.0002.180122T1800Z-180123T0000Z/ Beckham-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- 740 AM CST Sun Jan 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph on Sunday. Northwest 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...As low as 10 percent both today and Monday. * TEMPERATURE...Highs 60 to 75 on Sunday. Highs 53 to 63 on Monday. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ009>011-014>018-022>024-027-039-212230- /O.CON.KOUN.FW.W.0001.180121T1800Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Washita-Caddo-Canadian-Grady-Stephens- 740 AM CST Sun Jan 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR PARTS OF WESTERN INTO CENTRAL OKLAHOMA... * TIMING...Between noon and 8 pm today. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. Winds will shift to the northwest between 6 pm today and 3 am tonight. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURE...Highs lower 60s to near 70. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MBS
816 WWUS84 KOUN 212123 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 323 PM CST Sun Jan 21 2018 ...Critical to Extreme Fire Weather conditions This Afternoon into Early Evening across western Oklahoma and all of western north Texas... .The combination of gusty winds, warm and dry weather, and dry vegetation will continue to cause Critical to Extreme Fire Weather conditions through early evening. Critical Fire Weather conditions are likely again on Monday across western north Texas and southwestern Oklahoma due to dry and windy weather. OKZ021-033>038-044-045-TXZ083>090-220300- /O.CON.KOUN.FW.W.0001.000000T0000Z-180122T0200Z/ /O.CON.KOUN.FW.A.0002.180122T1800Z-180123T0000Z/ Beckham-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- 323 PM CST Sun Jan 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR southwest Oklahoma and western north Texas... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR southwest Oklahoma and western north Texas... * TIMING... Through 8 PM this evening then again Monday afternoon. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph through this evening. Northwest 15 to 25 mph with gusts over 35 mph on Monday. * RELATIVE HUMIDITY...As low as 10 percent both today and Monday. * TEMPERATURE...Highs 65 to 75 this afternoon. Highs 53 to 58 on Monday. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ009>011-014>018-022>024-027-039-220200- /O.CON.KOUN.FW.W.0001.000000T0000Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Washita-Caddo-Canadian-Grady-Stephens- 323 PM CST Sun Jan 21 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR parts of western into central Oklahoma... * TIMING...Through 8 pm today. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. Winds will shift to the northwest between 6 pm today and 3 am tonight. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURE...Highs lower 60s to near 70. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
401 WWUS84 KOUN 220223 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 823 PM CST Sun Jan 21 2018 ...Near critical fire weather conditions will develop through Monday afternoon and evening across portions of southwestern Oklahoma and western north Texas... .Post cold front, the combination of strong northwesterly winds, very dry conditions, and cured vegetation, will combine for the development of near critical fire weather conditions through Monday evening. OKZ021-033>038-044-045-TXZ083>090-221500- /O.EXP.KOUN.FW.W.0001.000000T0000Z-180122T0200Z/ /O.CON.KOUN.FW.A.0002.180122T1800Z-180123T0000Z/ Beckham-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- 823 PM CST Sun Jan 21 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS......FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... ...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS......FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * TIMING... Monday afternoon and evening. * WINDS... Northwest 15 to 25 mph with gusts over 35 mph. * RELATIVE HUMIDITY... As low as 10 percent. * TEMPERATURE... Highs 53 to 58 degrees. * IMPACTS...Fires that develop will likely spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ009>011-014>018-022>024-027-039-220330- /O.EXP.KOUN.FW.W.0001.000000T0000Z-180122T0200Z/ Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine-Kingfisher- Washita-Caddo-Canadian-Grady-Stephens- 823 PM CST Sun Jan 21 2018 ...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN INTO CENTRAL OKLAHOMA... Near critical fire weather conditions will persist through this evening. Several fires have been reported and breezy west and southwesterly winds will keep fire weather concerns heightened. $$ Kurtz
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 20, 3:07 PM CST, 5 minutes earlier.
Area forecast discussion, Jan 20, 3:07 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
307 PM CST Sat Jan 20 2018
.DISCUSSION...
Main focus was on the forecast through the next 24 to 48 hours.
Moisture will continue to deepen tonight as southerly winds continue
across the region. Meanwhile, upper system will move across the
SW U.S. approaching the region tonight with the upper low moving
into the Central Plains Sunday. This system will cause a Pacific
front to move across the area Sunday with the cold front Sunday
night.
With deepening moisture, especially in eastern parts of the fa,
showers and drizzle will be possible late tonight into Sunday before
drier air moving into the region pushes the precipitation east of
the fa. A few storms could also be possible in southeast portions of
the fa. Enough instability could develop that a storm or two may
become strong to marginally severe.
Breezy southwest/west winds will be possible behind the pacific
front Sunday afternoon. A wind advisory may be needed for western
portions of the fa for these winds but there is some uncertainty how
fast the winds will be so will let later shifts decide. Stronger
winds could be possible behind the cold front on Monday so a wind
advisory may be needed for parts of the area on Monday too.
The air behind the cold front is not extremely cold but will knock
temperatures down compared to this weekend. However, temperatures
will still be above normal for this time of year next week. Models
show another storm system towards the end of next week that could
bring another chance of precipitation to parts of the fa.
Fire Weather...
Critical to Extreme fire weather conditions will be possible
Sunday across southwest portions of the fa with elevated to near
critical conditions possible across most of the rest of the area.
Temperatures are expected to warm into the 60s and 70s across much
of the area Sunday afternoon. Dry air will move into the region
from west to east Sunday with humidities forecasted to get as low
as the teens in SW portions of the fa. The warm temperatures, low
rh, and breezy winds will lead to the increased fire weather
conditions. Will issue a Red Flag Warning for parts of western OK
& western north TX where these conditions are the most certain.
There are still some uncertainty on how low humdities will get and
how strong winds will be across the rest of the fa so will leave
the rest of the Fire Weather Watch as is and let later shift
decide.
Increased fire weather conditions will be possible on Monday as well
mainly because of the northwest winds behind the cold front and
despite the cooler temperatures, with near critical to critical
fire weather conditions possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 49 63 36 52 / 10 10 0 0
Hobart OK 43 65 31 54 / 0 0 0 0
Wichita Falls TX 48 70 35 58 / 0 10 0 0
Gage OK 38 58 30 50 / 0 0 0 0
Ponca City OK 46 64 35 48 / 10 20 0 10
Durant OK 57 69 41 56 / 20 40 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Sunday morning through Sunday evening
for OKZ004>020-023>030-039>041-045-046-050.
Red Flag Warning from 11 AM to 9 PM CST Sunday for OKZ021-022-
033>038-044.
TX...Red Flag Warning from 11 AM to 9 PM CST Sunday for TXZ083>090.
&&
17/25Hazardous weather outlook, Jan 20, 11:36 AM CST, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1136 AM CST Sat Jan 20 2018 OKZ004>048-050>052-TXZ083>090-211745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1136 AM CST Sat Jan 20 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Fire Weather... Warm temperatures along with relatively dry and breezy conditions will lead to elevated fire weather concerns this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire Weather... Very warm, windy and dry weather will bring fire weather potential to extreme levels on Sunday afternoon across western Oklahoma and western north Texas, and a Fire Weather Watch has been issued for portions of western and central Oklahoma and north Texas. Elevated to near-critical fire weather conditions are expected over the remainder of Oklahoma and western north Texas. Somewhat cooler air moves in for Monday, but strong winds will keep fire weather conditions near critical levels again Monday afternoon. .Thunderstorms... Isolated thunderstorms will be possible on Sunday afternoon and evening across portions of eastern Oklahoma. There is the potential for a strong to marginally severe storm across southeastern Oklahoma, but widespread severe weather is not anticipated. Thunderstorm chances return to parts of southeast and south central Oklahoma, and north Texas on Friday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS/EM
Nearby
Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.